MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BLADE T10 AO FITTING; PLATE, FIXATION, BONE

STRYKER GMBH SCREWDRIVER BLADE T10 AO FITTING; PLATE, FIXATION, BONE
Catalog Number 703713
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that when the screw was tightened with driver blade, tip of the driver blade was broken.All broken parts were removed from the patient's body.After that, screw was inserted with other driver and the operation was finished successfully.No adverse consequences or surgical delay were reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by an over-torque.As an excessive force was applied to the part, the fracture was initiated.As more force was applied, it finally breaks.The microscope investigation showed a fibrous surface with some traces of rust.Torsion lines were also visible on the surface breakage, showing that the breakage was caused by torsional overload.The instruction for use clearly reminds to "always treat the instrument carefully to avoid surface damage or alterations to the instrument geometry." moreover, if a power insertion was used at a high speed such an event can occur.As stated in the operative technique guide "using the screwdriver blade and the handle, insert the screws until the head is properly seated in the hole.If power insertion is used, it must be used at low speed." therefore, this case is classified as a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
SCREWDRIVER BLADE T10 AO FITTING
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8474786
Report Number0008031020-2019-00342
Device Sequence Number2689714
Product Code HRS
UDI-Device Identifier04546540687647
UDI-Public04546540687647
Combination Product (Y/N)N
PMA/510(K) Number
K170727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703713
Device Lot NumberJ03622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR